MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT515
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an cataract surgery with iol implant surgery, foreign substance was seen after the implantation.The iol was replaced with the other diopter lens.No further information is expected.
 
Additional Manufacturer Narrative
Two pieces of gauze were returned loose inside the lens carton with the disassembled lens case.A broken haptic was returned adhered by viscoelastic to one piece of gauze.The rest of the lens was returned in pieces adhered by viscoelastic to the second piece of gauze.The lens has been cut across the center of the optic.The two optic pieces were returned adhered to each other.Viscoelastic is dried on both sides of the lens.There also appears to be a small amount of blood on the edges of the lens portions.Gauze fibers are dried in the viscoelastic on both side of the lens.No other foreign material was observed.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge was indicated with a non-qualified handpiece and viscoelastic.The root cause could not be determined for the reported foreign material.A description of the material was not provided.The lens was returned in pieces, which is standard with a lens removal.The lens was returned adhered to gauze with viscoelastic.No other foreign material was observed other than the viscoelastic and gauze.A non-qualified product combination was indicated.The reported foreign material may have been damage.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b.2., b.5.And h.10.Based on information received following submission of the initial report, this event does not meet criteria for reporting as a device malfunction.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received it was confirmed that, foreign object was found when the lens was opened, there was no patient contact.
 
Event or Problem Description
Additional information received and stated that, the hospital was not able to describe the foreign substance, so it was difficult to clarify the foreign substance.It was also stated that facility does not remember the event clearly.It was unknown if there was a patient contact or not.
 
Additional Manufacturer Narrative
Additional information provided in b.5.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12878206
Report Number1119421-2021-02242
Device Sequence Number14561674
Product Code POE
UDI-Device Identifier00380652422413
UDI-Public00380652422413
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model NumberDFT515
Device Lot Number15124579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer12/14/2021
01/18/2022
01/18/2022
Initial Report FDA Received Date11/26/2021
Supplement Report FDA Received Date01/05/2022
01/25/2022
02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LG HYA12000.; MILLENNIUM.; MONARCH III CARTRIDGE D.
Patient SexUnknown